Alert archive / Washington / Gale Warnings in 2011

Gale Warning 37, NWS Seattle, WA

March 31, 2011

NWS Seattle, WA issued this gale warning at Mar 31, 2011, 2:49 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2011, 2:49 AM PDT (09:49 UTC)
Expired
Mar 31, 2011, 2:42 PM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WHUS76 KSEW 310949
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 AM PDT THU MAR 31 2011

PZZ131-132-311800-
/O.UPG.KSEW.SC.Y.0674.000000T0000Z-110401T0600Z/
/O.NEW.KSEW.GL.W.0037.110331T0949Z-110401T0000Z/
/O.NEW.KSEW.SC.Y.0675.110401T0000Z-110401T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
249 AM PDT THU MAR 31 2011

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT
UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY. 

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-311800-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
/O.NEW.KSEW.SW.Y.0022.110401T0000Z-110402T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
249 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE WASHINGTON COASTAL WATERS...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-311800-
/O.EXT.KSEW.RB.Y.0019.000000T0000Z-110402T0000Z/
GRAYS HARBOR BAR-
249 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM
PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 5 PM PDT FRIDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-311800-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
249 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE WESTERN STRAIT
OF JUAN DE FUCA UNTIL 5 PM PDT THIS AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-311800-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
ADMIRALTY INLET-
249 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ADMIRALTY INLET UNTIL
5 PM PDT THIS AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-311800-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110331T2100Z/
PUGET SOUND AND HOOD CANAL-
249 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR PUGET SOUND AND HOOD
CANAL UNTIL 2 PM PDT THIS AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-311800-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110401T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
249 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATER UNTIL 11 PM PDT THIS EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
246 
WHUS76 KSEW 311558
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 AM PDT THU MAR 31 2011

PZZ131-132-010000-
/O.CON.KSEW.GL.W.0037.000000T0000Z-110401T0000Z/
/O.CON.KSEW.SC.Y.0675.110401T0000Z-110401T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 AM PDT THU MAR 31 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN
STRAIT OF JUAN DE FUCA UNTIL 5 PM PDT THIS AFTERNOON. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR THIS AREA FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-010000-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
/O.CON.KSEW.SW.Y.0022.110401T0000Z-110402T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
858 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 PM THIS AFTERNOON TO 5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR COASTAL WATERS UNTIL
5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT FOR THIS AREA FROM 5 PM THIS AFTERNOON TO 5 PM
PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-010000-
/O.CON.KSEW.RB.Y.0019.000000T0000Z-110402T0000Z/
GRAYS HARBOR BAR-
858 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 5 PM PDT FRIDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-010000-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE OF
THE STRAIT OF JUAN DE FUCA UNTIL 5 PM PDT THIS AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-010000-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
ADMIRALTY INLET-
858 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ADMIRALTY INLET UNTIL
5 PM PDT THIS AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-312100-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110331T2100Z/
PUGET SOUND AND HOOD CANAL-
858 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PUGET SOUND AND HOOD
CANAL UNTIL 2 PM PDT THIS AFTERNOON.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-010000-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110401T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
858 AM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR NORTHERN INLAND
WATERS INCLUDING THE SAN JUAN ISLANDS UNTIL 11 PM PDT THIS
EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
885 
WHUS76 KSEW 312142
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT THU MAR 31 2011

PZZ131-132-010545-
/O.CAN.KSEW.GL.W.0037.000000T0000Z-110401T0000Z/
/O.EXT.KSEW.SC.Y.0675.110331T2142Z-110401T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING FOR CENTRAL AND EAST STRAIT OF JUAN DE FUCA. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FOR SAME AREA UNTIL 2 AM PDT
FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-010545-
/O.CAN.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
/O.EXT.KSEW.SW.Y.0022.110331T2142Z-110402T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
242 PM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WIND IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WIND OVER THE COASTAL WATERS. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FOR THE COASTAL
WATERS UNTIL 5 PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-312245-
/O.CAN.KSEW.SC.Y.0674.000000T0000Z-110401T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WEST STRAIT OF JUAN DE FUCA. 

$$

PZZ134-010200-
/O.EXT.KSEW.SC.Y.0674.000000T0000Z-110401T0200Z/
ADMIRALTY INLET-
242 PM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ADMIRALTY INLET UNTIL
7 PM PDT THIS EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-010545-
/O.CON.KSEW.RB.Y.0019.000000T0000Z-110402T0000Z/
GRAYS HARBOR BAR-
242 PM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 5 PM PDT FRIDAY.

* SEE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ133-010545-
/O.CON.KSEW.SC.Y.0674.000000T0000Z-110401T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
242 PM PDT THU MAR 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR NORTHERN INLAND
WATERS INCLUDING THE SAN JUAN ISLANDS UNTIL 11 PM PDT THIS
EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 30, 9:00 PM PDT, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 30, 9:00 PM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT WED MAR 30 2011

.SYNOPSIS...A PLUME OF SUBTROPICAL MOISTURE WILL BRING RAIN TO
WESTERN WASHINGTON THROUGH THURSDAY. RAIN MAY BE HEAVY AT TIMES
AT THE COAST AND IN THE MOUNTAINS. DRIER WEATHER IS EXPECTED FRIDAY
AS HIGH PRESSURE BUILDS OVER THE AREA. AN UPPER TROUGH WILL BRING
MORE SHOWERS TO WESTERN WASHINGTON THIS WEEKEND.

&&

.SHORT TERM...BASED ON SATELLITE AND LATEST MODELS...IT LOOKS LIKE
THERE WILL BE ONE MORE SURGE OF MOISTURE TONIGHT INTO EARLY THURSDAY
MORNING. AFTER THAT...THE SUBTROPICAL BAROCLINIC BAND THAT HAS BEEN
OVER THE AREA FOR THE LAST DAY WILL WEAKEN AND SAG SOUTH OUT OF THE
AREA WITH DECREASING RAIN DURING THE DAY. THE NAM DOES SHOW A
LINGERING PUGET SOUND CONVERGENCE ZONE INTO THE EVENING HOURS. OTHER
THAN THAT...THINGS SHOULD BE PRETTY DRY THURSDAY NIGHT AND FRIDAY
WITH A WEAK UPPER RIDGE OVER THE AREA AND LOW LEVEL NORTHERLY FLOW
DEVELOPING. AN UPPER TROUGH WILL BRING A RETURN SHOWER THREAT ON
SATURDAY BUT THIS FEATURE IS LOOKING LIKE IT WILL BE SPLITTING WITH
MUCH OF THE ENERGY MOVING INLAND TO THE SOUTH. NO UPDATES PLANNED
THIS EVENING. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...MODELS SHOW THE FLOW OVER W WA
BECOMING NWLY ON SUNDAY AS A RIDGE DEVELOPS OVER THE NE PAC...THEN
SHIFTS INLAND. OVERALL...A FAIRLY DRY PATTERN FOR THE REGION. THE
RIDGE FLATTENS SUNDAY NIGHT INTO MON AS ANOTHER PAC FRONTAL SYSTEM
MOVES IN. MODELS SHOW MOISTURE OVER W WA THROUGH MID WEEK WITH ZONAL
FLOW ALOFT. 33

&&

.HYDROLOGY...FLOOD WARNINGS ARE IN EFFECT FOR THE STILLAGUAMISH...
SKYKOMISH...TOLT...SNOQUALMIE...SNOHOMISH...THE MIDDLE REACH OF THE
GREEN RIVER UPSTREAM OF AUBURN...AND THE REACH OF THE PUYALLUP RIVER
NEAR ORTING. MAJOR FLOODING IS LIKELY ON THE SNOQUALMIE AND
SNOHOMISH RIVERS. FLOOD WARNINGS FOR ADDITIONAL RIVERS COULD BE
ISSUED TONIGHT OR THURSDAY MORNING...MOST LIKELY FOR OTHER RIVERS
FLOWING OFF THE WEST SLOPES OF THE CENTRAL AND NORTH CASCADES AND
OLYMPIC PENINSULA. THE FLOOD WATCH WILL REMAIN IN EFFECT FOR MOST OF
WESTERN WASHINGTON.

THE FOCUS OF THE HEAVY RAIN SO FAR HAS BEEN OVER THE CENTRAL
CASCADES...ESPECIALLY FROM THE SOUTHERN PART OF SNOHOMISH COUNTY
THROUGH THE NORTHERN PART OF PIERCE COUNTY. HEAVY RAIN WILL CONTINUE
THROUGH TONIGHT INTO THURSDAY MORNING...EASING QUICKLY BY MIDDAY
THURSDAY. THE 00Z SUITE OF MODELS ARE GENERALLY SIMILAR TO PREVIOUS
RUNS WITH REGARD TO HEAVY PRECIPITATION...BUT ARE LEANING TOWARD
SOMEWHAT HEAVIER QPF IN THE 06Z-12Z PERIOD WITH A SLIGHT TENDENCY TO
SHIFT THE AREA OF HEAVIEST RAIN FROM THE CENTRAL TO THE NORTH
CASCADES.

AS THESE DETAILS IN THE QPF ARE INCORPORATED INTO THE FORECAST --
AND THE NWRFC MAKES ADDITIONAL HYDROLOGIC MODEL RUNS -- SOME
REVISIONS TO RIVER FORECASTS AND WARNINGS ARE CERTAINLY POSSIBLE.
HOWEVER IT STILL LOOKS LIKE THE RIVERS FLOWING OFF THE CENTRAL
CASCADES WILL SEE THE MOST WIDESPREAD AND SERIOUS FLOODING...WITH A
LESSER THREAT FOR NORTH CASCADES AND OLYMPIC PENINSULA RIVERS.
MCDONNAL

&&

.AVIATION...STRONG MOIST WLY FLOW ALOFT WILL CONTINUE ACROSS THE
AREA THROUGH 18Z THU. ANOTHER SURGE OF MOISTURE WILL MOVE ACROSS W
WA TONIGHT AS A WARM FRONT MOVES INLAND. RAIN WILL DECREASE AFTER
12Z BEHIND THE WARM FRONT THURSDAY MORNING. THE AIR MASS REMAINS
MOIST AND STABLE AND WITH MOISTURE STILL BEING ADDED...CIGS AND
VISIBILITIES WILL REMAIN LOW...GENERALLY IFR/MVFR CIGS AND LOCAL
MVFR VIS.

KSEA...MOIST AIR MASS WITH PERIODS OF RAIN WILL CONTINUE TO KEEP
CIGS PREDOMINANTLY BELOW BKN-OVC020...WITH IFR CIGS BKN004-009 MUCH
OF THE PERIOD. VIS WILL BE PREDOMINANTLY VFR...WITH OCCASIONAL 2-5SM
IN -RA BR LATER TONIGHT. S WINDS 10 TO 20 KT WILL CONTINUE WITH NO
WIND SHIFTS EXPECTED. KAM

&&

.MARINE...MAIN PRESSURE GRADIENTS REMAIN SOUTHERLY TONIGHT WITH
ENOUGH SW COMPONENT TO KEEP WINDS WESTERLY THROUGH THE STRAIT. SMALL
CRAFT ADVISORIES ARE UP FOR ALL WATERS THROUGH THURSDAY EVENING. GFS
SHOWS A WARM FRONT OVER THE OFFSHORE WATERS THAT WILL MOVE ACROSS
THE AREA AFTER MIDNIGHT TONIGHT PROBABLY AROUND 09Z. ONSHORE
PRESSURE GRADIENTS INCREASE BEHIND THE WARM FRONT WITH A STRONGER W
COMPONENT. 40 KM GFS HAS SHOWS ABOUT 5 MB PRESSURE GRADIENT THROUGH
THE STRAIT AT 18Z WHILE NAM IS WEAKER AT 3 MB. 12Z 4 KM WRF-GFS HAD
WINDS JUST UNDER GALE FORCE WINDS AND NAM WAS MUCH WEAKER. WITH
WINDS BACKING OFF IN THE CENTRAL STRAIT RIGHT NOW WILL STICK WITH
THE 20-30KT SCA...THEN SEE WHAT THE 00Z WRF-GFS SHOWS BEFORE
DECIDING ON A GALE UPGRADE FOR THURSDAY.

MODELS AGREE ON THE STRONG ONSHORE FLOW COLLAPSING QUICKLY THURSDAY
NIGHT AS A SURFACE HIGH BUILDS OVER THE AREA. WEAKER ONSHORE FLOW
RAMPS UP A BIT LATE FRIDAY AS A STRONG SURFACE RIDGE FORMS FARTHER
OFFSHORE. KAM

&&

.AVALANCHE...PREVIOUS DISCUSSION...THE STRONG WEST FLOW AND WEST TO
EAST ORIENTED WARM FRONT MOISTURE WILL BE OVER THE OLYMPICS AND
CASCADES ON WEDNESDAY. THIS SHOULD CAUSE STRONG WEST WINDS AND
PERIODS OF HEAVY SNOW AND RAIN WITH A GRADUAL OR POTENTIAL SHARPER
WARMING TREND. THE HEAVIEST PRECIPITATION INTENSITIES SO FAR TODAY
AT NWAC STATIONS HAVE BEEN AT STEVENS...SNOQUALMIE AND PARADISE BUT
SEEM TO BE STARTING TO SHOW UP AT MT BAKER. SNOW LEVELS HAVE BEEN
LOWER THAN EXPECTED POSSIBLY DUE TO PRECIPITATION INTENSITIES AND
MELTING EFFECTS. THE FURTHER HEAVY SNOW...RAIN AND WARM TEMPERATURES
WILL BUILD...LOAD AND WEAKEN SURFACE AND UPPER SNOW PACK LAYERS AND
SHOULD CAUSE AVALANCHES ON WEDNESDAY. INITIAL SURFACE WET SNOW
AVALANCHES SHOULD CAUSE ENTRAINMENT OF RECENT SNOW AND MAY CAUSE
RELEASES TO DEEPER LAYERS FROM MID WINTER. LARGE AVALANCHES SEEM
POSSIBLE ON WEDNESDAY. AN EXTREME AVALANCHE DANGER IS FORECASTED FOR
THE OLYMPICS AND CASCADES NEAR AND WEST OF THE CREST ON WEDNESDAY.
THESE CONDITIONS SHOULD CONTINUE WEDNESDAY NIGHT AND MAY CONTINUE TO
SOME EXTENT INTO THURSDAY MORNING. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...EXTREME AVALANCHE WARNING FOR TONIGHT OLYMPICS AND CASCADES.

     FLOOD WATCHES IN EFFECT FOR PORTIONS OF W WA.

PZ...SMALL CRAFT ADVISORY ALL WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:03 PM PDTRiver Flood WarningSEWSnohomish33 hr
Mar 30, 7:03 PM PDTRiver Flood WarningSEWSnohomish46 hr
Mar 30, 7:03 PM PDTRiver Flood WarningSEWKing25 hr
Mar 30, 9:24 PM PDTAreal Flood WarningSEWKing, Snohomish12 hr
Mar 31, 2:49 AM PDTSmall Craft AdvisorySEW23 hr
Mar 31, 2:49 AM PDTSmall Craft Advisory for Hazardous SeasSEW24 hr
Mar 31, 8:30 AM PDTRiver Flood AdvisorySEWMason25 hr
Mar 31, 9:29 AM PDTAreal Flood WarningSEWKing, Snohomish10 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.